Arthritis Community
HELP
Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

HELP

3 years ago in middle of night my knees started hurting so bad I was in tears. I couldn't move. It was a sharp pain. The next day my face was puffy. At first I thought it was from crying but it wasn't. My gained weight literally over night. I had abdominal pain along with knee pain and swelling of face. They did scope and colonoscopy and scans. They couldn't tell me what caused it. It went away on its own but since then I've had issues with my knee. About a month ago it happened again. I went to bed looking "normal" and woke up with my face swollen. My knee is worse my ankles swell. Along with everything else I hurt all over. Hurt even when my kids hug me. I'm always having bruises on me. I do have osteoarthritis. My dr doesn't think anything is wrong with me and won't run test or refer me to specialist. He insisted it was from steroid shot he gve me for my back pain. I gained 5 lbs over night and more since then.  was told by er dr that it sounds like it could be auto immune disorder. Im desperate and frustrated. I want to add that last time this happened I was not taking ANY meds.
4 Comments Post a Comment
Blank
Avatar_f_tn
Hi Guerrayam,

Just read your comments. Perhaps it's time for a second opinion.
You said your current doctor says there's nothing wrong, he or she
won't run tests or refer me to a specialist. I say, time for another opinion
and maybe a new doctor. Good luck. Eve
Blank
4851940_tn?1385441629
I agree with evewisewoman that you need to seek a second opinion from a different doctor.

The least your doctor should do is a blood test to check for an autoimmune disorder, liver and kidney functions and thyroid problems.

You may have had a reaction to any anti-inflammatories that you were taking.  But you say the last time you were not on any medications.

With any arthritic conditions, osteoarthritis and others, you will have times when the symptoms settle down and then flare up again.

With you gaining a lot of weight overnight, that would have been fluid retention.  Fluid retention can be caused by kidney and heart problems.

If you are getting bruises on you very easily and by having a hug, your doctor should run blood tests.  

See a different doctor in the practice.

Hope you find some answers.

Best wishes.
Blank
Avatar_f_tn
I was taking anti depressants naproxen anxiety meds cholesterol meds and pain meds I've quit taking pretty everything but my cholesterol meds just in case it was the meds. I am looking for a new Dr this week and pray to find answers soon. I asked him several times to run some test and he said no need to. He does blood work every 3 months and he said everything looks good. Thank y'all for your advice. This time around I won't give up till I find out what is causing this.
Blank
4851940_tn?1385441629
Personally, I would have continued with the anti depressants and pain relief as and when required.

But would certainly have gone off the cholesterol medications.  These are well known for causing a lot of problems for people.  There was a TV programme in the UK last year that documented a lot of people having adverse side effects and to some it caused irreparable damage.  My next door neighbour had to come off them because they made him ill.  My husband chose not to take them because of the side effects.  

Some anti-inflammatory medications like Ibuprofen can cause oedema.  I was taking it for phlebitis and arthritic problems and my legs swelled up really badly and were really painful.  Doctor said Ibuprofen can cause oedema so stop taking it.  It took weeks for it to subside.

With anti-depressants some of these have to be weaned off slowly as you come off them otherwise they can cause withdrawal symptoms.  If the naproxen was not helping you, the doctor can prescribe a different anti-depressant.

For the cholesterol problem, cut down on fatty foods, eat a healthy balanced diet that incorporates fresh fruit and veg.  Go for short walks every day to build up your stamina and use a walking stick if you have to for support.  Make sure also that you drink plenty of water 2-3 litres is usually recommended, but more if you workout or sweat.

Watch your intake of salt and sugar these can cause fluid retention.

Elevate your legs as much as you can to draw the fluid away from the legs.

Swelling of the feet can be an indicator of heart and kidney problems as well as the reasons mentioned earlier.

If you knees hurt a lot dry applying a cold compress or a compress of natural yogurt to see if that helps.  

I hope your new doctor will run the appropriate tests to find the cause.

Best wishes.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Arthritis Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Pain Answerers
Avatar_m_tn
Blank
Kalvin
Milwaukee, WI
1326416_tn?1370930601
Blank
shinty
Just south of Boston, MA
4851940_tn?1385441629
Blank
jemma116
United Kingdom